Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 47, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 26, 2017, 7:38 PM CDT for McIntosh County, Muskogee County, Okmulgee County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2017, 7:38 PM CDT (00:38 UTC)
- Expired
- Mar 26, 2017, 8:10 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.2
The text
As transmitted.
285
WUUS54 KTSA 270038
SVRTSA
OKC091-101-111-270130-
/O.NEW.KTSA.SV.W.0047.170327T0038Z-170327T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
738 PM CDT SUN MAR 26 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern McIntosh County in southeastern Oklahoma...
Northwestern Muskogee County in east central Oklahoma...
Central Okmulgee County in northeastern Oklahoma...
* Until 830 PM CDT
* At 738 PM CDT, a severe thunderstorm was located 5 miles west of
Schulter, moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations in or near the path include...
Okmulgee... Henryetta...
Haskell... Morris...
Dewar... Schulter...
Boynton... Grayson...
Council Hill... Hoffman...
Bald Hill... Okmulgee State Park...
Wainwright... Hitchita...
Bryant... Eram...
This includes Interstate 40 in Oklahoma between mile markers 232 and
241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Oklahoma.
LAT...LON 3585 9570 3555 9553 3538 9607 3543 9609
3555 9609 3555 9613 3558 9614
TIME...MOT...LOC 0038Z 244DEG 37KT 3552 9606
HAIL...1.00IN
WIND...<50MPH
$$3 follow-up statements
401
WWUS54 KTSA 270051
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
751 PM CDT SUN MAR 26 2017
OKC091-101-111-270130-
/O.CON.KTSA.SV.W.0047.000000T0000Z-170327T0130Z/
McIntosh OK-Muskogee OK-Okmulgee OK-
751 PM CDT SUN MAR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN MCINTOSH...NORTHWESTERN MUSKOGEE AND EASTERN
OKMULGEE COUNTIES...
At 751 PM CDT, a severe thunderstorm was located 3 miles southeast of
Okmulgee, moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Okmulgee... Henryetta...
Haskell... Morris...
Dewar... Schulter...
Boynton... Grayson...
Council Hill... Hoffman...
Bald Hill... Wainwright...
Hitchita... Eram...
This includes Interstate 40 in Oklahoma between mile markers 240 and
242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern
and northeastern Oklahoma.
LAT...LON 3585 9570 3555 9553 3542 9593 3548 9601
3558 9606 3565 9603
TIME...MOT...LOC 0051Z 237DEG 34KT 3559 9592
HAIL...1.00IN
WIND...<50MPH
$$335
WWUS54 KTSA 270100
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
800 PM CDT SUN MAR 26 2017
OKC091-101-111-270130-
/O.CON.KTSA.SV.W.0047.000000T0000Z-170327T0130Z/
McIntosh OK-Muskogee OK-Okmulgee OK-
800 PM CDT SUN MAR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL MCINTOSH...NORTHWESTERN MUSKOGEE AND NORTHEASTERN
OKMULGEE COUNTIES...
At 800 PM CDT, a severe thunderstorm was located near Morris, moving
northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Okmulgee... Haskell...
Morris... Boynton...
Council Hill... Bald Hill...
Wainwright... Hitchita...
Eram...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern
and northeastern Oklahoma.
LAT...LON 3585 9570 3558 9555 3549 9581 3553 9594
3560 9597 3570 9593
TIME...MOT...LOC 0100Z 244DEG 37KT 3563 9582
HAIL...1.00IN
WIND...<50MPH
$$035
WWUS54 KTSA 270110
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
810 PM CDT SUN MAR 26 2017
OKC091-101-111-270120-
/O.CAN.KTSA.SV.W.0047.000000T0000Z-170327T0130Z/
McIntosh OK-Muskogee OK-Okmulgee OK-
810 PM CDT SUN MAR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MCINTOSH...
NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A tornado watch remains in effect until 1100 PM CDT for southeastern
and northeastern Oklahoma.
LAT...LON 3585 9570 3558 9555 3549 9581 3553 9594
3560 9597 3570 9593
TIME...MOT...LOC 0109Z 244DEG 37KT 3568 9570
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:52 PM CDT, 46 minutes earlier.
Area forecast discussion, Mar 26, 6:52 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 652 PM CDT Sun Mar 26 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A line of showers and thunderstorms will continue to move into Northwest Arkansas over the next couple of hours. At the same time...strong to severe thunderstorms will continue to move into Eastern Oklahoma from Central Oklahoma. These storms look to move through the Eastern Oklahoma TAF sites over the next couple of hours and then into Northwest Arkansas TAF sites around 02-03z. Periods of MVFR conditions will be possible within the stronger storms. Behind the two lines of storms...additional showers and thunderstorms could be possible across Northeast Oklahoma into Northwest Arkansas overnight tonight into Monday morning as the upper low moves through the region. On the backside of the low...IFR/MVFR ceilings look to wrap back into the CWA overnight and are forecast to remain over the region into the afternoon hours Monday. Toward the end of the TAF period...parts of Eastern Oklahoma could possibly lift back to VFR. && .PREV DISCUSSION... /Issued 258 PM CDT Sun Mar 26 2017/ DISCUSSION... Active weather pattern will be maintained with several systems to impact the Plains during this forecast cycle...with the first just to west that will bring shower and thunderstorm chances...along with severe potential to the region this evening and tonight. Moisture continues to surge north across central and west central Oklahoma out ahead of a sharpening dry line thats just pushed into far west central Oklahoma. Scattered showers and storms developed earlier within the moist axis are moving northeast ..but these are moving into a less favorable environment which will likely preclude severe weather with these storms. Additional scattered activity is expected to fire up later this afternoon along the dryline and translate east...entering eastern Oklahoma in the 6-7 pm time period and it is at this time severe chances will increase. Tornado potential will be highest with the initial storms this evening...especially across southeast Oklahoma. As the evening progresses...storms will become increasingly linear...and will pose more of a straight-line wind and hail threat as they move east. This system will end storm chances on Monday...with a brief lull before the next system barrels into the Plains in the Wednesday and Thursday time frame. Features associated with this system are a bit larger scale...so while there may be a window for severe weather...it may be more of a widespread rain event with heavy rain potential. After a few settled days...the next system moves into the region for the latter part of the weekend...and may offer area wide chances for showers and thunderstorms. Concerning temperatures...stayed close to guidance given the unsettled pattern expected during this forecast cycle. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 68 45 75 / 80 10 0 10 FSM 58 70 50 75 / 80 20 0 10 MLC 59 72 47 77 / 80 10 0 10 BVO 50 67 39 73 / 80 10 0 10 FYV 55 66 39 69 / 80 40 0 10 BYV 56 65 43 65 / 80 50 0 10 MKO 56 69 45 76 / 80 10 0 10 MIO 53 66 42 70 / 90 40 0 10 F10 56 70 46 76 / 80 10 0 10 HHW 61 73 50 76 / 80 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...20
Hazardous weather outlook, Mar 26, 4:57 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sun Mar 26 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sun Mar 26 2017
...SEVERE WEATHER EXPECTED THIS EVENING INTO EARLY MONDAY MORNING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This evening and Tonight.
TORNADO.
RISK...Elevated.
AREA...Generally west of a line from Bartlesville to Poteau.
ONSET...After 7pm.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...All of eastern Oklahoma and northwest Arkansas.
ONSET...After 6 pm.
AREA AT GREATEST RISK...Generally west of a line of
Bartlesville to Poteau.
FLASH FLOOD.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...After 10 pm.
DISCUSSION...
Scattered thunderstorms are ongoing late this afternoon across
eastern Oklahoma and will pose only a limited risk of severe
weather. Further west across south central Oklahoma severe
storms have developed and these storms will intensify and
increase in coverage as they approach southeast Oklahoma
later this evening. Wind profiles will also strengthen after
sunset and any ongoing storms will experience an increase
in tornadic potential. Locations south of Interstate 40 should
anticipate severe weather warnings and be ready to take cover
as needed.
Further north scattered severe storms are expected to develop
across northern Oklahoma and spread into northeast Oklahoma
later this evening. A limited tornadic potential remains across
this area with an increase in damaging wind and large hail
potential increasing likely during the mid to late evening hours.
All storms will generally trend weaker as they continue into
western Arkansas, however the severe weather potential will not
subside until early Monday morning when the storm system pushes
east of the region.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected especially
along and south of Interstate 40.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorms will be ongoing Monday morning but will quickly
move further east with dry weather prevailing through much of
the day Tuesday. Thunderstorms will become widespread
Tuesday night through Wednesday with a risk of locally heavy
rainfall and severe weather.
The unsettled weather pattern will remain into next weekend
with continued thunderstorm chances with each passing
storm system.
weather.gov/tulsa Contains additional information.In the hours before
Special weather statement, Mar 26, 6:49 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
649 PM CDT SUN MAR 26 2017
OKZ072-074-270015-
Haskell OK-Sequoyah OK-
649 PM CDT SUN MAR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL AND CENTRAL
SEQUOYAH COUNTIES UNTIL 715 PM CDT...
At 649 PM CDT, a strong thunderstorm was located 3 miles southeast of
Tamaha, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Sallisaw... Muldrow...
Roland... Gans...
Tamaha... Brushy...
Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 299 and
317.
LAT...LON 3536 9475 3536 9477 3534 9478 3529 9497
3538 9504 3564 9468 3543 9449
TIME...MOT...LOC 2349Z 235DEG 48KT 3535 9495Local storm report, Mar 26, 7:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 W OKEMAH 35.43N 96.38W
03/26/2017 E0.75 INCH OKFUSKEE OK TRAINED SPOTTER
INTERSECTION OF HIGHWAYS 56 AND 48.
&&
JDSLocal storm report, Mar 26, 7:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
719 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL OKEMAH 35.43N 96.30W
03/26/2017 E0.88 INCH OKFUSKEE OK EMERGENCY MNGR
&&
JDSSpecial weather statement, Mar 26, 7:27 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Tulsa OK 727 PM CDT SUN MAR 26 2017 OKZ065-066-071-270100- Okmulgee OK-Okfuskee OK-McIntosh OK- 727 PM CDT SUN MAR 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH...SOUTHERN OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 800 PM CDT... At 727 PM CDT, a strong thunderstorm was located 3 miles north of Pharoah, moving northeast at 45 mph. Nickel size hail and winds to 45 mph will be possible with this storm. Locations in or near the path include... Okmulgee... Henryetta... Morris... Dewar... Schulter... Grayson... Hoffman... Clearview... Okmulgee State Park... Pharoah... Bryant... This includes Interstate 40 in Oklahoma between mile markers 225 and 243. A tornado watch remains in effect until 1100 PM CDT for southeastern, northeastern and east central Oklahoma. LAT...LON 3573 9585 3547 9574 3535 9618 3552 9627 TIME...MOT...LOC 0027Z 244DEG 37KT 3547 9614
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:27 PM CDT | Special Weather Statement | TSA | Okmulgee | 33 min |
| Mar 26, 7:52 PM CDT | Special Weather Statement | TSA | McIntosh | 23 min |
| Mar 26, 8:15 PM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| Mar 26, 8:20 PM CDT | Special Weather Statement | TSA | Latimer | 25 min |
| Mar 26, 8:29 PM CDT | Tornado Warning | TSA | Pittsburg | 29 min |
| Mar 26, 8:35 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 40 min |
| Mar 26, 8:40 PM CDT | Special Weather Statement | TSA | McIntosh | 35 min |
| Mar 26, 8:59 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Mar 26, 9:15 PM CDT | Special Weather Statement | TSA | Latimer | 30 min |
| Mar 26, 9:19 PM CDT | Special Weather Statement | TSA | Cherokee | 41 min |
| Mar 26, 9:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| Mar 26, 9:41 PM CDT | Special Weather Statement | TSA | Haskell | 49 min |
| Mar 26, 9:43 PM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Mar 26, 9:50 PM CDT | Special Weather Statement | TSA | Haskell | 40 min |
| Mar 26, 9:55 PM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| Mar 26, 10:02 PM CDT | Special Weather Statement | TSA | Choctaw | 43 min |
| Mar 26, 10:12 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Mar 26, 10:13 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 32 min |
| Mar 26, 10:20 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 25 min |
| Mar 26, 10:30 PM CDT | Special Weather Statement | TSA | Osage | 45 min |
| Mar 26, 11:23 PM CDT | Special Weather Statement | TSA | Osage, Washington | 52 min |
| Mar 27, 12:11 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 34 min |
| Mar 27, 12:49 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa, Rogers, Washington | 26 min |
| Mar 27, 1:21 AM CDT | Special Weather Statement | TSA | Craig, Ottawa, Rogers | 24 min |
| Mar 27, 1:47 AM CDT | Special Weather Statement | TSA | Mayes | 28 min |
| Mar 27, 2:18 AM CDT | Special Weather Statement | TSA | Delaware | 42 min |
| Mar 27, 2:22 AM CDT | Special Weather Statement | TSA | Craig | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.